Patient: Hi, two day ago (about 58 hours ago) was the first time I got hyaluronic acid shots. Before the filler, the doctor gave me a local anesthetic shot (lidocaine?) in my gums, and as soon as she did that on my left side, it hurt more than usual. After the whole procedure, I went home and got some bruising, which still persists, there’s a small portion of the left side of my nose that is numb. And there’s quite a bit of pain as well. Since yesterday, I also have some spots that to me look like an infection although I went to the emergency (the doc that gave me the shot isn’t available until the day after tomorrow and can’t find another doc because with it being a national holiday where I live, it’s impossible) and the doc there told me they were pimples. The side on the nose if filled with them. I’m on antibiotic already, as cautionary step (500 mg Amoxicillin every 8 hours). Any input would be more than appreciated.
Symptoms: Numbness, swelling, possible infection
Doctor: Hi.Thanks for your query and the clear picture.I have read your history and understood your problems.- The excess ive pain and the numbness later indicates that hte needle hit the nerve and this will pass off.- The Picture looks more of ecchymosis and would settle with time.-Do not fiddle with it, do not apply anything locally as the skin is already tender and altered.- You may please request for the tablets like Serratiopeptidase which help to reduce the edema.- Avid exposure to sun, heal, extreme changes of temperature.- You may wash face with plain water only- no soaps or any chemical containing solutions.The least you touch , better are the results.- Try to lie i the upright position so that the face is above the heart level.- Take Therapeutic dose of Vitamin A and D and continue with multivitamins with Lycopene .I hope this answer helps you and please feel free to ask for further relevant queries or if you feel that there is a gap of communication.
Comments / Follow Ups
Patient: Thank you for your time!
I have a few more questions.
Those yellow dots, do you think they are pimples, like the doc at the emergency said, or do you think they are an infection? If it is an infection, do you think the antibiotic I’m currently taking is ok?
Also, the doc at the emergency room gave me an ointment (I have no idea what it’s called, she just gave me a bit for home use as well) to reduce the bruising, and since then the pain got much better and a fair amount of the bruising is gone now. Should I keep using it, especially in the area with the yellowish bumps, or not?
One thing I am worried about, of course, is being left with a nasty mark because of all those bumps and swelling. How likely do you think it is for something like that to happen? It looks like all that bumpy skin will eventually peel off, leaving a lot a rawness around…
I will most certainly start taking the supplements you recommended, thank you very much!
Doctor: The dots look to be very superficial (epidermal) very small abscess and are expected to heal without any scars or so unless complicated by deep invasion.
Amoxicillin 500 mg 8 hourly is a great antibiotic and should be sufficient coverage.
It is difficult to say whether the ointment worked or was it natural healing process. If it is helping and not causing any adverse effects, you may please continue it.
What exactly will happen in near future or say after a week or a month or afterwards can not be predicted by anyone, because the response of each person is totally different in a given situation. (you may please check you old scars if you have- if they are nice, thin and unnoticeable, this too will heal the best.
Taking a very careful and proper care (never to rush-through)will come up withe best possible results. (best outcome).
Be positive ! you positive attitude has a direct bearing upon the positive output. The healing is always better in people with happy moods. I am hopeful that with proper care over the period the results will be great.
Do not worry.
Please give me the feedback, I shall be more than happy to assist you.
Patient: I am trying to be positive, Thanks!
Over the night, some of those abscesses have popped on their own, and now some of those spots burn and sting. Is there any way to attend to that? The reason why I’m asking is because I fear that now, having all those raw spots exposed, they might get infected even more.
And if you have any suggestion about how long I should keep taking the antibiotics. I was recommended to take them for 5 days, but can I take them for longer if the abscesses will still be there? If so, what’s the longest I can take them?
Given that when I went to the emergency the doc there popped one of those abscesses with a needle, I fear that the doc I’m seeing tomorrow is going to suggest the same thing. Should I let her do that, or not?
Doctor: Noted that some of them have popped on their own and the burning and stinging indicate that these are in the most superficial layers of the skin. If the basal layer is intact the healing will be fast and good.
At the moment you can apply liquid povidone iodine locally to make the area sterile and not allow the secondary infection in the pooped lesions. Spirit is the best but will increase the burning.
You can take Amoxicillin for 7 to 14 days Take probiotic with it.
Let you follow the instruction given by the Doctor and then we shall discuss.
Patient: Quick update: I went to a doctor that specializes in infections and now I’m on 1000 mg Ospen every 6 hours. I read a bit about liquefactive necrosis and am worried I have that, since I can’t feel a small part of my nose and I read that this kind of necrosis is accompanied by infection. Also, the spots in my gums where I had the anesthetic shots done, now, if I press on them, they are swollen and they send tingles to my lips or nose, on both sides.
Doctor: Thanks for your update.
It is good that you are started on Ospen.
Liquefaction does not usually occur so early and the only way to know this would be to put in another needle or to go for High Resolution Ultrasonography (as used for skin or eye cases) if this is available.
Liquefaction can be due to aseptic necrosis or there can be just a hematoma or seroma underneath.
Please do not fiddle with the healing process by repeatedly touching or so. Please see my first response / answer. this is just a few days.
And reading on the internet may confuse and depress you more with negative effects upon the healing process.
Let the Doctors decide and tell you what is going on.
Have you been on any anti-inflammatory medicines ?
Vitamin A and D and Multivitamins ? These help in better healing.
Please ask your Doctor about high resolution USG for a proper diagnosis, if needed.
No exposure to heal and cold variation and direct sun .
You may email the latest photograph .
Doctor: No exposure to heat and cold extremes and variations.
Thank you for all your help, it really made a difference!
I saw the dermatologist and it looks like there’s no danger for liquefactive necrosis.
The infection is drying up too.
Everything seems to be heading in the right direction!
Once again, thank you for all your support, have a wonderful day!
Thanks for your appreciation.
It will be nicely healed up, provided you follow the basis principles; these remain same all over.
Wishing a nice and complete recovery.